# SDR 98ZZZX1471

- Difficulty date: April 8, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172R
- Engine: Lyc O360F1A6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Shaft
- Condition: Loose
- Location: Nr 3 Exh-Int
- Part time: 2 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

A DEAD CYLINDER CAUSED AIRCRAFT TO LAND. TROUBLESHOOTING FOUND NR 3 CYLINDER DEAD.  WHEN REMOVING THE VALVE COVER, FOUND THE INTAKE AND EXHAUST ROCKER SHAFTS LOOSE AND ONE RETAINING NUT WAS INSIDE THE VALVE COVER.  THE ACFT HAD JUST BEEN RETURNED TO SERVICE 2 TACK HOURS EARLIER, THE LOG BOOK SHOWED THAT ALL PUSH ROD SEALS WERE REPLACED DUE TO OIL LEAKS.  THE OIL SEALS WERE REPLACED BUT UPON RE-INSTALLATION OF THE ROCKER SHAFT, THE MECHANIC USED STAR WASHERS TO SECURE THE PLAIN NUTS INTO PLACE.  THE CONTINENTAL ENGINE MANUALS CALLS FOR A LOCK P/N 50186.  NEW LOCKS INSTALLED (24 EACH) ON ALL ROCKER SHAFT RETAINING NUTS AND CRIMP LOCKED AS REQUIRED.  NO HARM WAS DONE AND GROUND RUN-UP WAS SATISFACTORY.
